Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 28, 2021Tunica County, Mississippi; Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this special weather statement at May 28, 2021, 1:28 AM CDT for Tunica County, Mississippi; Lee County, St. Francis County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 1:28 AM CDT (06:28 UTC)
Expired
May 28, 2021, 2:00 AM CDT
In force
32 min
Issued by
NWS Memphis, TN

Counties Lee County, AR, St. Francis County, AR, Tunica County, MS

The radar

The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

447 
WWUS84 KMEG 280628
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
128 AM CDT Fri May 28 2021
 
ARZ036-048-049-058-MSZ007-010-280700-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
128 AM CDT Fri May 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CDT
FOR...

St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Western Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...

At 128 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Allendale, or near Brinkley, moving east at 55 mph.

Very heavy rain is also possible with this thunderstorm.

People in St. Francis...northern Phillips...Lee...southwestern
Crittenden...western Tunica and northeastern Coahoma Counties should
monitor this storm closely.

LAT...LON 3500 9115 3500 9104 3515 9104 3513 9022
      3503 9025 3504 9029 3501 9031 3498 9030
      3496 9027 3487 9031 3486 9030 3442 9043
      3447 9106 3473 9105 3474 9110 3487 9110
      3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 0628Z 274DEG 49KT 3485 9127 

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 28, 12:00 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 28, 12:00 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1200 AM CDT Fri May 28 2021

.UPDATE...

See the 06Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 933 PM CDT Thu May 27 2021/

UPDATE...
Initial round of storms moved into northeast AR and the MO
bootheel earlier this evening, and continued into west TN, mainly
north of I-40. Instability was initially adequate for severe
storms, around 1500 J/KG, but weak bulk shear and shallow midlevel
lapse rates limited storm threat to sub-severe wind gusts and
flash flooding. Last several HRRR runs have depicted storms
weakening further as they move into in area of weaker instability
and stronger convective inhibition. This is consistent with radar
trends over the past hour or two.

Out west, GOES IR imagery showed midevening storms over OK had a
strong southward propagation component. This appeared to less so
with the storms over western AR, as they appeared be more tied to
a westerly midlevel shortwave and synoptic cold front. These
storms will likely arrive to east central AR, the Memphis metro,
and north MS overnight - weakening in the process.

Forecast update remains on track. No severe thunderstorm watches
are anticipated, but gusty winds, heavy rainfall and frequent
lightning will remain possible.

PWB

&&

.PREV DISCUSSION... /issued 249 PM CDT Thu May 27 2021/

DISCUSSION...

Convection continues to develop across Missouri ahead of a cold
front that stretches across Northern Missouri into Eastern Kansas.
The convection is firing up along an old outflow boundary. Some
additional showers and thunderstorms have developed out ahead of
the line. Expect this trend to continue with isolated/scattered
development occurring across Northeast Arkansas and the Missouri
Bootheel over the next couple of hours. Expect the main line of
convection that is developing across Southern Missouri along the
old outflow boundary to push into Northeast Arkansas by 6-7 PM
CDT. The line is moving into an area of 3000-4000 J/KG of CAPE
that is located over Eastern and Central Arkansas. As a result,
expect the line to begin intensifying over the next couple of
hours. Damaging winds will be the main threat from the storms.

The line will continue to push through the Mid-South over the
course of the rest of the evening into the overnight hours. The
line will likely weaken by the overnight hours. The remnants will
work the atmosphere over for Friday as the cold front moves into
the region except for portions of Northeast Mississippi.
Redevelopment may begin around noon time across areas along and
southeast of a Iuka to Tupelo to Calhoun City line. Some of these
storms may become severe, but the risk will only last a couple of
hours as convection will quickly push to the southeast. Otherwise,
a few lingering showers may occur behind the front. Temperatures
will be cooler behind the front with highs in the mid to upper
70s.

High pressure will begin to settle over the Ohio Valley by Friday
Night and will remain in place throughout the holiday weekend.
Expect beautiful conditions with cool temperatures and low
humidity. Temperatures may begin warming by late in the weekend
into Memorial Day as upper ridging begins to occur over the area.
Expect highs to range from the mid 60s to the mid 70s Saturday and
Sunday. Lows will be in the mid 40s to mid 50s.

An upper level low will begin to move into the Central and
Southern Plains by the middle of next week. Disturbances will
rotate around the upper low setting off showers and thunderstorms.
Models continue to disagree on timing, but Wednesday afternoon
through Thursday will likely be the best chances for rain.

KRM

&&

.AVIATION...
/06Z TAFs/

Another complex of -SHRAs and isolated -TSRAs will move in to JBR
and MEM over the next couple of hours. Confidence in TSRA has
diminished and has been removed from all TAF sites.

Expect SHRAs and lower CIGs overnight, improving by late tomorrow
morning. CIGs will likely to fall to MVFR and could fall as low as IFR.
Expect a wind shift to the west and northwest tomorrow morning
behind the front.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 27, 11:52 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
1152 PM CDT Thu May 27 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-290700-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1152 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A few strong storms will be possible overnight, producing winds
gusts to 50 mph and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few strong storms will be possible along an east of the Natchez
Trace Parkway in northeast Mississippi Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, May 27, 10:13 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
1013 PM CDT Thu May 27 2021

TNZ021-022-052>055-091-280400-
Carroll TN-Henderson TN-Chester TN-Madison TN-Benton TN-Decatur TN-
McNairy TN-
1013 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...

Southern Carroll County in western Tennessee...
Henderson County in western Tennessee...
Chester County in western Tennessee...
Madison County in western Tennessee...
Southern Benton County in western Tennessee...
Decatur County in western Tennessee...
Northern McNairy County in western Tennessee...

At 1013 PM CDT...strong thunderstorms producing winds up to 35 mph
were located along a line extending from near Natchez Trace State
Park to near Chickasaw State Park to near Somerville. Movement was
east at 25 mph.

People in southern Carroll...Henderson...Chester...Madison...southern
Benton...Decatur and northern McNairy Counties should monitor this
storm closely.

LAT...LON 3578 8798 3572 8803 3568 8802 3562 8803
      3542 8828 3542 8836 3535 8837 3513 8879
      3533 8879 3539 8884 3543 8884 3543 8908
      3556 8907 3573 8875 3600 8850 3601 8800
      3595 8802 3594 8793
TIME...MOT...LOC 0313Z 288DEG 21KT 3583 8829 3543 8876 3517 8935

MJ
Special weather statement, May 27, 10:16 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1016 PM CDT Thu May 27 2021

TNZ050-089-090-280345-
Hardeman TN-Fayette TN-Haywood TN-
1016 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT
FOR...

Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Haywood County in western Tennessee...

At 1016 PM CDT...strong thunderstorms producing winds up to 35 mph
were located along a line extending from near Mt Pleasant to near
Silerton. Movement was southeast at 25 mph.

People in Hardeman...Fayette and southeastern Haywood Counties should
monitor this storm closely.

LAT...LON 3513 8879 3500 8914 3500 8964 3533 8964
      3556 8907 3543 8908 3543 8884 3539 8884
      3533 8879 3531 8880 3525 8878
TIME...MOT...LOC 0316Z 327DEG 21KT 3500 8954 3534 8884

MJ
Special weather statement, May 27, 10:59 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Thu May 27 2021

TNZ053-054-091-092-280430-
Henderson TN-Chester TN-McNairy TN-Hardin TN-
1059 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...

South central Henderson County in western Tennessee...
Chester County in western Tennessee...
Northern McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...

At 1058 PM CDT...a strong thunderstorm producing pea size hail and
winds up to 45 mph was located near Masseyville, or near Henderson,
moving east at 35 mph.

People in south central Henderson...Chester...northern McNairy and
northwestern Hardin Counties should monitor this storm closely.

LAT...LON 3517 8830 3518 8878 3525 8878 3528 8879
      3541 8879 3560 8830
TIME...MOT...LOC 0358Z 263DEG 30KT 3535 8864

MJ
Special weather statement, May 27, 11:00 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
1100 PM CDT Thu May 27 2021

TNZ053>055-280445-
Henderson TN-Chester TN-Decatur TN-
1100 PM CDT Thu May 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...

Central Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Decatur County in western Tennessee...

At 1100 PM CDT...a strong thunderstorm producing pea size hail and
winds up to 45 mph was located near Reagan, or 12 miles south of
Lexington, moving east at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Henderson...east central Chester and Decatur
Counties should monitor this storm closely.

LAT...LON 3549 8798 3547 8803 3544 8804 3543 8803
      3542 8799 3540 8821 3542 8823 3542 8836
      3541 8835 3539 8836 3538 8849 3566 8852
      3582 8803 3581 8803 3582 8797 3577 8798
      3572 8803 3566 8802 3562 8804 3551 8797
TIME...MOT...LOC 0400Z 263DEG 30KT 3548 8841

MJ
Special weather statement, May 28, 12:16 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1216 AM CDT Fri May 28 2021

TNZ091-092-280600-
McNairy TN-Hardin TN-
1216 AM CDT Fri May 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 AM CDT
FOR...

Eastern McNairy County in western Tennessee...
Hardin County in western Tennessee...

At 1215 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Selmer, moving east at 40 mph.

People in eastern McNairy and Hardin Counties should monitor this
storm closely.

LAT...LON 3501 8820 3500 8820 3500 8863 3530 8865
      3531 8864 3529 8798 3501 8798
TIME...MOT...LOC 0515Z 274DEG 35KT 3508 8857

SWB
Special weather statement, May 28, 1:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
128 AM CDT Fri May 28 2021

ARZ036-048-049-058-MSZ007-010-280700-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
128 AM CDT Fri May 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CDT
FOR...

St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Western Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...

At 128 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Allendale, or near Brinkley, moving east at 55 mph.

Very heavy rain is also possible with this thunderstorm.

People in St. Francis...northern Phillips...Lee...southwestern
Crittenden...western Tunica and northeastern Coahoma Counties should
monitor this storm closely.

LAT...LON 3500 9115 3500 9104 3515 9104 3513 9022
      3503 9025 3504 9029 3501 9031 3498 9030
      3496 9027 3487 9031 3486 9030 3442 9043
      3447 9106 3473 9105 3474 9110 3487 9110
      3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 0628Z 274DEG 49KT 3485 9127

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:45 PM CDTSpecial Weather StatementMEGDeSoto30 min
May 28, 2:28 AM CDTSpecial Weather StatementMEGTunica47 min
May 27, 7:55 PM CDTSpecial Weather StatementMEGGibson, Weakley50 min
May 27, 7:59 PM CDTSpecial Weather StatementMEGTipton46 min
May 27, 8:39 PM CDTSpecial Weather StatementMEGWeakley51 min
May 27, 8:50 PM CDTSpecial Weather StatementMEGTipton25 min
May 27, 9:13 PM CDTSpecial Weather StatementMEGShelby32 min
May 27, 9:15 PM CDTSpecial Weather StatementMEGBenton, Carroll, Henry60 min
May 27, 9:18 PM CDTSpecial Weather StatementMEGHaywood, Madison27 min
May 27, 9:42 PM CDTSpecial Weather StatementMEGChester, Henderson, Madison33 min
May 27, 10:13 PM CDTSpecial Weather StatementMEGCarroll, Chester, Decatur, Henderson, Madison47 min
May 27, 10:16 PM CDTSpecial Weather StatementMEGFayette, Hardeman29 min
May 27, 10:59 PM CDTSpecial Weather StatementMEGChester31 min
May 27, 11:00 PM CDTSpecial Weather StatementMEGDecatur, Henderson45 min
May 27, 11:21 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy54 min
May 28, 12:16 AM CDTSpecial Weather StatementMEGHardin, McNairy44 min
May 27, 7:27 PM CDTAreal Flood AdvisoryMEGCraighead, Mississippi, Poinsett3 hr
May 27, 7:41 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett34 min
May 27, 8:25 PM CDTSpecial Weather StatementMEGMississippi35 min

Nearby

Special Weather Statements in Arkansas, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.